Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 50, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jun 27, 2012, 3:33 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2012, 3:33 PM EDT (19:33 UTC)
- Expired
- Jun 27, 2012, 10:26 PM EDT
- In force
- 7 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
852 WHUS73 KGRR 271933 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 333 PM EDT WED JUN 27 2012 LMZ848-849-280345- /O.NEW.KGRR.SC.Y.0050.120627T1933Z-120628T1200Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 333 PM EDT WED JUN 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
1 follow-up statement
737 WHUS73 KGRR 280226 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1026 PM EDT WED JUN 27 2012 LMZ848-849-280330- /O.CAN.KGRR.SC.Y.0050.000000T0000Z-120628T1200Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1026 PM EDT WED JUN 27 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. SOUTHWEST WINDS WILL CONTINUE TO DIMINISH OVERNIGHT ALLOWING WAVES TO SUBSIDE. $$ JK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 27, 3:23 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 27, 3:23 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
323 PM EDT WED JUN 27 2012
.SYNOPSIS...
ISSUED AT 323 PM EDT WED JUN 27 2012
HOT AND INCREASINGLY HUMID CONDITIONS CAN BE EXPECTED THROUGH THE
DAY ON THURSDAY. HEAT INDEX VALUES WILL APPROACH 100 DEGREES ACROSS
SOUTHEAST MICHIGAN THURSDAY AFTERNOON. A WEAK COLD FRONT WILL MOVE
THROUGH THE AREA ON THURSDAY AND BRING A LOW CHANCE OF A STORM. MOST
LOCATIONS WILL REMAIN DRY.
SLIGHTLY COOLER CONDITIONS WILL MOVE IN FOR FRIDAY AND
SATURDAY...HOWEVER TEMPERATURES WILL REMAIN UP NEAR 90 DEGREES FOR
HIGHS BOTH DAYS. THE NEXT CHANCE OF RAIN WILL COME LATE SATURDAY AND
SUNDAY AS A WAVE OF LOW PRESSURE MOVES BY.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 323 PM EDT WED JUN 27 2012
WE WILL BE ISSUING A HEAT ADVISORY FOR KALAMAZOO...CALHOUN...AND
JACKSON COUNTIES FOR THU.
THE MAIN CHALLENGES IN THE SHORT TERM PORTION OF THE FORECAST
CONTINUE TO BE THE DEGREE OF HEAT ON THURSDAY...AND THEN CONVECTION
CHANCES THROUGH THE PERIOD.
AFTER A QUIET AND WARMER NIGHT TONIGHT...THE FIRST FOCUS IS ON THE
HEAT FOR THURSDAY. MODELS CONTINUE TO INDICATE THAT H850 TEMPS OF
LOW TO MID 20S C WILL MOVE OVERHEAD DURING THE DAY ON THURSDAY. WE
SHOULD BE ABLE TO MIX THAT HIGH ACROSS THE AREA ON THU AFTERNOON
WHICH WOULD SUPPORT HIGHS IN THE MID 90S AND APPROACHING 100F.
WE WILL HAVE THE COLD FRONT THAT WILL BE MOVING THROUGH THE AREA
FROM 18Z THU-00Z FRI. THIS WILL LIKELY NOT COOL TEMPS OFF MUCH...BUT
IT WILL LIKELY PREVENT TEMPS FROM GETTING AS HIGH UP NORTH. IN
ADDITION...THE SW FLOW WILL ALSO KEEP THE NW CORNER OF THE CWFA
SOMEWHAT COOLER. WE BELIEVE THAT THE BEST CHANCE OF ANY PLACE SEEING
100 DEGREES WILL BE THE SE CORNER OF THE CWFA. THIS IS WHERE THE
COLD FRONT WILL HOLD OFF UNTIL LATER...THE SOILS ARE THE
DRIEST...AND THERE WILL BE LITTLE TO NO INFLUENCE OF LAKE MICHIGAN.
DEW POINTS WILL INCREASE AHEAD OF THE FRONT AND CREATE HEAT INDICES
SLIGHTLY HIGHER THAN THE ACTUAL TEMPERATURE. THE GFS CONTINUES TO
EXHIBIT ITS MOIST BIAS FORECASTING DEW POINTS IN THE MID 70S. WE
BELIEVE THIS IS TOO HIGH BASED OFF OF THE GENERAL DEW POINTS TO OUR
WEST/SOUTHWEST. HEAT ADVISORY CRITERIA WILL BE CLOSE DOWN SOUTH. IT
WILL BE CLOSE ENOUGH AND FOR LONG ENOUGH /THREE HOURS/ THAT WE HAVE
DECIDED TO ISSUE FOR THE FAR SE CORNER OF THE CWFA AFTER
COLLABORATING WITH SURROUNDING OFFICES.
CONVECTION POTENTIAL FOR THU LOOKS RATHER LOW. WE DO HAVE THE
COLD FRONT THAT WILL BE MOVING THROUGH THU AFTERNOON. THIS COLD
FRONT IS RATHER WEAK...WITH LIMITED CONVERGENCE AND UPPER SUPPORT TO
GO WITH IT. FCST SOUNDINGS INDICATE THAT WE WILL BE SIGNIFICANTLY
CAPPED THROUGH THE ENTIRE DAY ON THU...EVEN AFTER THE FRONTAL
PASSAGE. IF SOMETHING WAS TO FIRE...IT WOULD HAVE THE CHANCE FOR
LARGE HAIL WITH QUITE A BIT OF CAPE IN THE -10 TO -30 LAYER...AND
DAMAGING WINDS WITH THE DRY LOW LEVELS AND UNIDIRECTIONAL FLOW. DEEP
LAYER SHEAR IS MARGINAL IN THE 25 TO 30 KNOT RANGE BEFORE FRONTAL
PASSAGE. ALL OF THIS AGAIN CONTINGENT IF SOMETHING WAS TO
FORM...WHICH SEEMS UNLIKELY.
WE WILL THEN REMAIN NORTH OF THE FRONT THROUGH FRI NIGHT. THE FRONT
SHOULD TEND TO STAY SOUTH OF THE AREA AS THE HEIGHTS LOWER A BIT.
THERE WILL BE NO BIG PUSH NORTH THROUGH FRI NIGHT AS THE RIDGE DOES
NOT REBUILD UNTIL AFTER THAT. ANY CONVECTION ALONG THE FRONT SHOULD
HELP PUSH IT FURTHER SOUTH WITH OUTFLOWS. THE GFS SEEMS TOO WET WITH
ITS MOIST BIAS...AND WITH ARTIFICIAL CONVECTIVE VORTS MOVING
THROUGH. WE WILL REMAIN WARM WITH H850 TEMPS ONLY DROPPING TO AROUND
THE UPPER TEENS TO AROUND 20C.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 323 PM EDT WED JUN 27 2012
THE MID RANGE MODELS ARE SHOWING SIMILAR SOLUTIONS OVERALL... WITH
HIGH PRESSURE ENTRENCHED ACROSS THE SOUTH OF THE NATION. DIFFERENCES
ARISE WITH THE PROJECTION TO THE NORTH IN TIME AND LOCATION. HIGH
CONFIDENCE IN WARM AND MOSTLY DRY CONDITIONS THROUGH THE LONG TERM.
MOSTLY WEAK WAVES WILL MOVE OVER THE AREA WITH LITTLE MOISTURE. THE
BEST CHANCE OF SHOWERS AND THUNDERSTORMS LOOKS TO BE SUNDAY AND
SUNDAY NIGHT. TUESDAY COULD ALSO SEE SOME LIGHT RAIN AND STORMS IN
THE AREA.
HIGH TEMPERATURES ARE EXPECTED TO BE IN THE UPPER 80S TO THE LOWER
90S THROUGH THE LONG TERM. LOWS WILL ONLY COOL INTO THE MID 60S TO
AROUND 70 DEGREES. OVERALL... TEMPERATURES WILL BE 5 TO 10 DEGREES
ABOVE NORMAL THROUGH THE LONG TERM. FIRE WEATHER CONCERNS WILL BE
HIGH HEADING INTO THE 4TH OF JULY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY)
ISSUED AT 130 PM EDT WED JUN 27 2012
MOSTLY VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS. SKIES WILL BE
MAINLY CLEAR INTO THE NIGHT. HIGH CLOUDS WILL DRIFT THROUGH THE
REGION AT TIMES...BUT BASES WILL BE ABOVE 15000FT. A WEAK FRONT WILL
PUSH TOWARD THE AREA. FOG/HAZE AND/OR LOW CLOUDS MAY FORM LATE
TONIGHT AS WARM AIR CONTINUES TO FLOW INTO A COOL MOIST AIR MASS
OVER LAKE MICHIGAN. SOUTH-SOUTHWEST WINDS OF 10 TO 20 KNOTS THIS
AFTERNOON... WILL DECREASE TO BELOW 10 KNOTS TONIGHT INTO TOMORROW.
&&
.MARINE...
ISSUED AT 323 PM EDT WED JUN 27 2012
WE WILL BE ISSUING A SMALL CRAFT ADVISORY FOR THE WATERS FROM
WHITEHALL TO MANISTEE. WAVES AT THE BUOY OFFSHORE OF LUDINGTON AND
WINDS AT BIG SABLE POINT ARE FLIRTING WITH CRITERIA. THIS WILL
CONTINUE THROUGH TONIGHT BEFORE DIMINISHING TOMORROW.
&&
.FIRE WEATHER...
ISSUED AT 323 PM EDT WED JUN 27 2012
WE WILL MAINTAIN THE RED FLAG WARNING WITH THE AFTERNOON PACKAGE.
CONDITIONS ARE FLIRTING WITH ALL OF THE CRITERIA /25 PCT OR LOWER
RH...20 MPH WINDS AT ASOS...TEMPS OF 75 OR GREATER/ AS OF 3 PM...AND
THERE WILL BE A FEW MORE HOURS TO REACH IT.
WE DO NOT ANTICIPATE ANOTHER RED FLAG WARNING AT THIS TIME
FOR TOMORROW. WE EXPECT THAT HUMIDITY LEVELS WILL NOT BE QUITE AS
DRY TOMORROW...AND WINDS WILL BE COMING DOWN WITH THE FRONT MOVING
OVERHEAD.
&&
.HYDROLOGY...
ISSUED AT 323 PM EDT WED JUN 27 2012
NO HYDROLOGY ISSUES ARE EXPECTED AT THIS TIME. NO SIGNIFICANT
RAINFALL IS EXPECTED IN THE NEXT WEEK. THE CHANCES OF RAIN FOR THU
AND SUN ARE LOW AND ARE NOT EXPECTED TO BE WIDESPREAD AT THIS TIME.
RIVER LEVELS WILL CONTINUE TO DROP AND THE DROUGHT WILL LIKELY
CONTINUE TO INTENSIFY.
&&
.CLIMATE...
ISSUED AT 323 PM EDT WED JUN 27 2012
BELOW ARE THE RECORDS FOR THURSDAY JUNE 28TH.
GRAND RAPIDS - 97 DEGREES 1931
LANSING - 97 DEGREES - 1934
MUSKEGON - 92 DEGREES - 1933
THE LANSING RECORD HAS THE BEST CHANCE OF BEING TIED OR BROKEN. IT
IS VERY POSSIBLE THAT MUSKEGON AND GRAND RAPIDS COULD SEE SEE THEIR
RECORDS TIED OR BROKEN ALSO.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...RED FLAG WARNING UNTIL 10 PM EDT THIS EVENING FOR MIZ037>040-
043>046-050>052-056>059-064-071.
HEAT ADVISORY IN EFFECT FOR KALAMAZOO...CALHOUN...AND JACKSON
COUNTIES FROM NOON TO 9 PM THURSDAY.
LM...SMALL CRAFT ADVISORY IN EFFECT FROM WHITEHALL TO MANISTEE.
&&
SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...63
AVIATION...63
FIRE WEATHER...NJJ
HYDROLOGY...NJJ
CLIMATE...NJJ
MARINE...NJJHazardous weather outlook, Jun 27, 10:54 AM EDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1054 AM EDT WED JUN 27 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1054 AM EDT WED JUN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FIRE DANGER WILL BECOME VERY ELEVATED THIS AFTERNOON AND EVENING WITH VERY WARM...DRY AND BREEZY CONDITIONS. THE HIGHEST FIRE DANGER WILL BE NORTHWEST OF A LINE FROM HOLLAND TO REED CITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NEAR RECORD TEMPERATURES WELL INTO THE 90S ARE EXPECTED ON THURSDAY. HEAT INDEX VALUES AWAY FROM LAKE MICHIGAN MAY PUSH TOWARDS 100 DEGREES. THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING IN THE HOT AND HUMID AIR MASS. THUNDERSTORM PROBABILITIES OVERALL ARE LOW...BUT IF STORMS DO DEVELOP SEVERE WEATHER IS A THREAT. FIRE DANGER WILL LIKELY REMAIN ELEVATED INTO NEXT WEEK AS A PERSISTENT HOT AND DRY PATTERN IS FORECAST TO CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. LMZ844>849-280945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1054 AM EDT WED JUN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL INCREASE THIS AFTERNOON INTO THIS EVENING. WAVES OF 2 TO 4 FEET ARE EXPECTED NORTH OF GRAND HAVEN POSING A MODERATE SWIM HAZARD RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING...SOME OF WHICH MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DUKE NJJ
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:49 AM EDT | Red Flag Warning | GRR | Allegan, Clare, Clinton, Gratiot, Ionia, Isabella and 11 more | 11 hr |
| Jun 27, 3:20 PM EDT | Heat Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 30 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.